U.S. doctors online nowAsk doctors free
RI
A 46-year-old female asked:

i went to the walk in today, the doctor prescribed augmentin (amoxicillin and clavulanate). she said i had a sinus/ear infection. she prescribed it for 5 days. is that long enough?

2 doctor answers7 doctors weighed in
Dr. Natalie Hodge
Pediatrics 26 years experience
Length of Course : Most of our research on length of course for otitis media support a ten day length of therapy. Research studies vary for acute sinusitis from 10 to 21 days length of therapy. I can't say what the prescribing physician was considering in this course of antibiotics. I suggest you ask him.
Dr. Brian Affleck
ENT and Head and Neck Surgery 30 years experience
Antibiotics: Often, ear infections clear quickly, if they are mild. However, if it is truly a sinus infection, these usually require a longer course of antibiotics. As a sinus specialist, I routinely prescribed 14-21 days of antibiotics for sinus infections. I would recommend completing the course of antibiotics that were prescribed and if your symptoms are not better, see an ENT specialist who can help.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 45-year-old member asked:

What does it mean when you have a really sore throat, stuffy & runny nose, and swollen glands under your jaw?

3 doctor answers10 doctors weighed in
Dr. Danny Proffitt
Family Medicine 43 years experience
Many possibilities: You cold have a simple viral infection. You could have a sifnificant bacterial infection, you could have a rare fungal infection. Generally the lymph nodes in the neck will swell with viral and bacterial infections. You describe a classic viral infection. Strep throat is not usually associated with runny nose. If there is fever, difficulty swallowing or you believe you are too ill, see pcp.
Bradenton, FL
A 40-year-old male asked:

My wife is taking an oral contraceptive. Should she take low dose asa to prevent a blood clot? Studies say that contraceptive can be linked 2 clots..

4 doctor answers20 doctors weighed in
Dr. Leila Wing
Dr. Leila Winganswered
Internal Medicine 14 years experience
No smoking: Oral contraceptives can be associated with blood clots in the lungs (dvts) or lungs (pulmonary embolisms) and one of the bigger risk factors is smoking, especially over the age of 35. I am not aware of studies that show Aspirin (asa) decreases the risk of blood clots while on oral contraceptives.
Dr. Arthur Heller
Gastroenterology 43 years experience
aspirin is taken to decrease arterial clots, the kind that can cause stroke and heart attack. OCs are associated with venous clots, the kind that cause pulmonary emboli
Jan 5, 2012
A 26-year-old female asked:

My 11 month old son was diagnosed with an ear infection 2 days ago and was prescribed amoxicilin today I notice a rash on his face is this an allergic reaction?

2 doctor answers4 doctors weighed in
Dr. Paul Wright
Family Medicine 36 years experience
Possibly: Amoxicillin is a great for an ear infection. Yet, some people have allergies to penicillin. However, what makes this hard to answer is sometimes agents that cause ear infections can cause a rash too! if it is only a light red rash and he has no other signs of something bothering him, you can watch to see if it goes away.But if any sores are in his mouth or a high fever he must be seen right away.
Portage, IN
A 44-year-old female asked:

I've been working on my feet at a restaurant sometimes 8-10 hours a day every day. What can I do to relieve the pain on my big toe, heels and legs. It hurts to walk most times. I have good shoes with insoles and i've had to put cotton balls on the side of

3 doctor answers6 doctors weighed in
Dr. Ronald Oberman
Podiatry 31 years experience
Orthotics: Assuming you already have supportive shoes that fit properly, you will benefit from custom orthotics. These devices fit into shoes and are made to properly support your feet. The type of orthotic is dependent on your foot structure, activity and weight. Consult with a podiatrist.
A 28-year-old female asked:

I've had a constant headache for about 3 days now. The pain is on the left side of my head around my eyes. I've taken ibuprofen, tylenol, (acetaminophen) and drank pepsi, and neither of these worked. Is this serious?

2 doctor answers4 doctors weighed in
Dr. Nela Cordero
Pediatrics 54 years experience
HEADACHE: Constant headache x 3 days, unilateral, periorbital, left temporal, occurs same time of the day can be cluster headache. Alcohol intake triggers it. Because it is exdruciating, attacks are aborted by injections of tryptans and ergotamine. Prevention is with verapamil , etc. See neurologist for more advice.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jul 1, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.